Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Suffering from BOOP. Prescribed wysolone. Why diarrhea? On metrogyl. Why weight loss?

Hi, my father aged 64, suffering from BOOP and has been twice a day since May 16 2012. Now he has lost 10 KGMS in 2 months with occasional diahoreaa. So doctor again prescribed METROGYL 400. Nothing is getting reacted. I wanted to know the reason for weight loss and he is not able to taste the food - Please advise.
Asked On : Sat, 30 Jun 2012
Answers:  1 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Bronchiolytics obliterans organising pneumonia (BOOP) itself can result in weight loss. Wysolone (Prednisolone) is given to control the inflammation. It is usually given for a long period of time.

Being a steroid, long term use of Prednisolone is hazardous and results in various side effects like peptic ulcer, loss of immunity and susceptibility to infections, osteoporosis, Diabetes, glaucoma and cataract.

Metrogyl (Metronidazole) is used in amoebiasis. It can result in nausea, anorexia, metallic taste and dryness of mouth. It is not used in non specific diarrhea. Your father's diarrhea may be due to peptic ulcer caused by Prednisolone.

Your father's loss of appetite could be due to two reasons.
1. The drug Metrogyl, resulting in mettallic taste and loss of appetite.
2. Long term administration of Wysolone resulting in dyspepsia (indigestion due to nausea, bloating sensation.)

Probable reasons for your father's weight loss may be
1. indigestion and peptic ulceration caused by Prednisolone.
2. Diabetes caused by Prednisolone.
3. active and uncontrolled BOOP.
4. loss of appetite due to Metronidazole.

Sudden weight loss of 10 kg in two months in a person aged 64 years could be due to many reasons. Some of them are malabsorption, inflammatory bowel disease or cancer. These needs to be ruled out.

I hope this is useful to you.
Answered: Tue, 9 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor